Friday, August 24, 2007

Painkiller Jane

I’m clawing my way into day five of recovery looking like a prisoner of war. Over the past four days, I’ve eaten no more than one Quaker’s cinnamon bun oatmeal packet, half an order of my favorite Mexican restaurant’s beans, and one can of Progresso Chicken Rotini Soup. I no longer comprehend the meaning of the word “food.” My world revolves exclusively around OxyContin and frozen Gatorade.

Actually, I’m lying about the last part, I couldn’t care less about frozen Gatorade—despite having drank nine gallons of fierce melon in the last 48 hours—what I really care about are my drugs. That sweet, red syrup that courses through my veins is what keeps me pushing on. It’s also what keeps me incessantly itching around the clock, but I don’t care, I’ve come to love the “heroin itch,” as Rey so lovingly calls it, and I think my skin looks nice with red scratch marks raked across my body.

That syrup, my handheld mirror, my purple flashlight and my digital thermometer are what I’ve been reduced to in this time of darkness. From my twelve-plus pillow bed on the sectional couch in the living room, my existence involves staring into space in a OxyContin-induced stupor, sleeping (only for increments of less than three hours, as not miss an OxyContin dosage), examining the rotten abyss previously known as my throat, taking my temperature, and bitching about my lack of nutritional intake. Really, it’s the life; beats the 9-5 grind, any day.

Now, please excuse me; it’s time for my precious...

5 comments:

AnxiousAnnie said...

mmm oxycontin... be careful man.. a girl can fall madly in love with that stuff...

think of it this way.. if you wanted to lose any weight this is a good way :)


xoxoxo AA

Nikole said...

The "heroin itch" - too funny! I was taking Percocet after having my third child and suffered the same thing... I am sure everyone who visited the new baby was wondering, "hmmmm I am suprised social services hasn't taken this child... Why is Nikole itching her nose CONSTANTLY...."

Ahh... Two years later and they still haven't banged down the door...

Hope you're able to eat a burrito soon!

Debaser said...

Stupid internet. I had a response all typed out but it disappeared into the void.

Anyway, basically what I was saying is that you're alive, so obviously that's a good thing.

I didn't want to post this before your surgery, but now that you know, I can say it: kids have tonsillectomies and breeze right through the recovery. Adults tend to have a little harder time with it. Still, it won't be much longer until you're healed and then your demon will be Oxy withdrawal.

But you haven't been on it long and I imagine they'll cut you off pretty quickly, so I doubt you'll have a very hard time with it all. Maybe you won't have any withdrawal symptoms, but if you do they'll be mild and short-lived.

However, if you do have trouble kicking it, I believe Rush Limbaugh is still on the radio and you can phone him for advice. I'm sure he'll even be glad to take your question on the air if you like.

In all seriousness, Leila V., I wish you a speedy recovery.

Addie said...

Oh, Leila!
I'm glad to see you're recovering! I hope you're back on your feet (and off the pain meds lol) soon!
Hugs,
Addie

Lacy H. said...

hey sweets! I'm glad you are recovering. I was missing hearing from ya.

Keep those feets up, and rest!